MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BALLOON BIPOLAR TEMPORARY PACING ELECTRODE, 4FR 110CM; ELECTRODE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BALLOON BIPOLAR TEMPORARY PACING ELECTRODE, 4FR 110CM; ELECTRODE CATHETER
Model Number 006172P
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the balloon on the electrode catheter would not stay inflated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed, but the cause is unknown.The evaluation of the returned sample showed that when the device was inflated and submerged in water, the unit leaked out of the distal leg directly by the molded bifurcate (black box).The molded bifurcate was cross sectioned and no voids were detected.The device failed to meet specifications.The device was being used for treatment.A potential root cause of the reported event could be that the lumen was not properly seated due to which there was leak at the bifurcate, resulting in failure to inflate.This product is 100% inspected for product integrity, during the manufacturing process for inflated balloon diameter, balloon symmetry and for any visual defects to the balloon.The root cause could be manufacturing related but there was no way to determine the exact root cause.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿warnings: do not inflate balloon beyond stated maximum inflation capacity of 1.5 ml.Balloon must be completely deflated before withdrawal of the electrode catheter.Precaution: when using a balloon catheter, use care when removing the protective sleeve from the distal portion of the catheter.Forced removal of this protective sleeve may result in damage to the balloon and the catheters structural integrity.Instructions for use: 3.In case of catheters with a balloon, under sterile conditions, remove the protective sheath and inflate the balloon with 1.5 ml of air or carbon dioxide.Use the inflation syringe included in the package.Completely deflate the balloon after the test.7.Using the aid of fluoroscopy or an ecg monitor, advance the catheter through the cannula to the desired position.If using a balloon catheter, inflate the balloon when the catheter is in the right atrium.Please note that the balloon can be inflated or deflated only when the stopcock is parallel to the catheter shaft.Do not pull the catheter back through the cannula as it may cause damage to the catheter.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed, but the cause is unknown.The evaluation of the returned sample showed that when the device was inflated and submerged in water, the unit leaked out of the distal leg directly by the molded bifurcate (black box).The molded bifurcate was cross sectioned and no voids were detected.The device failed to meet specifications.The device was being used for treatment.A potential root cause of the reported event could be that the lumen was not properly seated due to which there was leak at the bifurcate, resulting in failure to inflate.This product is 100% inspected for product integrity, during the manufacturing process for inflated balloon diameter, balloon symmetry and for any visual defects to the balloon.The root cause could be manufacturing related but there was no way to determine the exact root cause.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿warnings: do not inflate balloon beyond stated maximum inflation capacity of 1.5 ml.Balloon must be completely deflated before withdrawal of the electrode catheter.Precaution: when using a balloon catheter, use care when removing the protective sleeve from the distal portion of the catheter.Forced removal of this protective sleeve may result in damage to the balloon and the catheters structural integrity.Instructions for use: 3.In case of catheters with a balloon, under sterile conditions, remove the protective sheath and inflate the balloon with 1.5 ml of air or carbon dioxide.Use the inflation syringe included in the package.Completely deflate the balloon after the test.7.Using the aid of fluoroscopy or an ecg monitor, advance the catheter through the cannula to the desired position.If using a balloon catheter, inflate the balloon when the catheter is in the right atrium.Please note that the balloon can be inflated or deflated only when the stopcock is parallel to the catheter shaft.Do not pull the catheter back through the cannula as it may cause damage to the catheter." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BALLOON BIPOLAR TEMPORARY PACING ELECTRODE, 4FR 110CM
Common Device Name
ELECTRODE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9252104
Report Number1018233-2019-06906
Device Sequence Number11511465
Product Code LDF
UDI-Device Identifier00801741011191
UDI-Public(01)00801741011191
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K800298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number006172P
Device Catalogue Number006172P
Device Lot NumberGFDR0499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer12/16/2019
02/04/2020
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date12/19/2019
02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1